I have had 1 vial of sculptra into my cheeks and folds from my mouth to nose and now I look like a chipmonk when I smile a small lump is also appearing and I look so tired as sort of swelling have appeared under my eyes like eye bags and I feel like my sinuses have been affected please help I am so anxious
I Have Had 1 Vial of Sculptra in my Cheeks and Now I Look Like I Have Chipmunk with Eyebags?
Doctor Answers (8)
Reactions from Sculptra
Thank you for your question. Short time swelling is not uncommon. The key is to follow up with your Doctor and be certain they re managing your recovery. Swelling may put pressure on the sinuses which will be relieved once the edema subsides. I hope this helps!
Sculptra in the cheeks
Hello, and sorry to hear about the side effects you are experiencing. In general, the side effects of Sculptra may include the following:
1) Lumps, or "nodules."
2) Redness or swelling at the injection site
How long ago was your treatment? It sounds like you are experiencing some significant swelling following your procedure. If the Sculptra was injected close to your eyes, you may have some swelling in that area. The Sculptra will not affect your sinuses, and this may be due to something different. I would recommend following up with your provider as soon as possible, as they may be able to provide you with some advice. I hope this helps, and I wish you the best of luck.
Web reference: http://www.carolinafacialplasticsurgery.com/facial-fillers/
One Vial of Sculptra to lips, should not cause
Depending on the severity of volume depletion, on average 4-6 vials of Sculptra are injected globally in the face for additional collagenosis. The use of one vial (half on each side) usually stimulates minimal collagen but if you weren't too depleted pre-injection, may be you did not require additional treatments. Other variables include the dilution used and placement of product. Although I have not reviewed your pictures, you may want to get another opinion from a Board Certified Plastic Surgeon or Dermatologist. It is possible that by adding volume in your high lateral cheeks (if volume deficient), the skin may be supported more in the upper face and take your face away from the nasal labial fold area. It is normal to have nasal labial folds and I do not advise total elimination of this natural facial landmark.
You might also like...
Early Sculptra effect
Sculptra is mixed with sterile water and lidocane and each time it is injected it is done so to volume. That liquid volume will be rapidly absorbed over the first 2 or 3 days. You can have some degree of soft tissue swelling that may be accounting for the change that you are observing. At this point I wouldn't be concerned at 5 days after the injection. Your current appearance should still change with more time. I would expect you to see some degree of filling 6 weeks after the second session. Most patients need one vial per decade, so if your are 50 the average amount needed is 5 vials.
Sculptra in your cheeks
There is some temporary swelling after Sculptra is injected which subsides soon after. I wish that you had provided a photo or said how long after you had it injected. If you see lumps or look like a chipmunk then you should return to your treating physician for evaluation. I do not know why your eye bags are swollen or your sinuses. It is possible that the swelling is unrelated and do to allergies or sinus problems. Please find an experienced board certified dermatologist who has many years in cosmetic dermatology to help you.
If you recently had Sculptra treatment, it is normal to have some swelling that will resolve. It is recommended to massage the treated areas as often as possible, 5 times a day for 5 minutes each time over the next 5 days. If there are any concerns, please follow-up with your physician.
Temporary swelling after treatment with Sculptra
After treatment with Sculptra, it's normal to have swelling temporarily which will subside over the first week. It's important to massage the treated areas in a circular motion for 5 minutes, 5 times/day for 5 days afterwards to distribute the product evenly and to reduce the chance of developing a nodule. Sculptra will not have had any effect on your sinuses. Don't hesitate to follow up with your physician for any concerns.
Swelling after Sculptra
How long ago was your Sculptra treatment? If it was less than a month ago, your appearance most likely will still improve. The treatment would not affect your sinuses, so I would look into other causes for that problem. I would recommend returning to your treating physician to be evaluated.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.